Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 11, 2007, 1:30 PM MST for Cochise County, Pima County, Santa Cruz County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 1:30 PM MST (20:30 UTC)
- Expired
- Jul 11, 2007, 2:15 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Cochise County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 12 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 112031
SVRTWC
AZC003-019-023-112115-
/O.NEW.KTWC.SV.W.0011.070711T2030Z-070711T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST WED JUL 11 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
NORTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 215 PM MST
* AT 123 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF KARTCHNER
CAVERNS STATE PARK...OR ABOUT 23 MILES NORTHWEST OF SIERRA VISTA...
AND MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF KARTCHNER CAVERNS STATE PARK BY 215 PM MST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DRANGEROUS
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3184 11067 3167 11066 3170 11034 3187 11033
3196 11045 3193 11061
$$
WEATHER.GOV/TUCSON
EVANS2 follow-up statements
000
WWUS55 KTWC 112057
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST WED JUL 11 2007
AZC003-019-023-112115-
/O.CON.KTWC.SV.W.0011.000000T0000Z-070711T2115Z/
COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-
155 PM MST WED JUL 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST
FOR SOUTHEASTERN PIMA...NORTHEASTERN SANTA CRUZ AND WEST CENTRAL
COCHISE COUNTIES...
AT 148 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF KARTCHNER
CAVERNS STATE PARK...OR ABOUT 26 MILES NORTHWEST OF SIERRA VISTA...
MOVING NORTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN PIMA COUNTY AT 210 PM MST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DANGEROUS
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3184 11067 3167 11066 3170 11034 3187 11033
3196 11045 3193 11061
$$
EVANS000
WWUS55 KTWC 112116
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
214 PM MST WED JUL 11 2007
AZC003-019-023-112124-
/O.EXP.KTWC.SV.W.0011.000000T0000Z-070711T2115Z/
COCHISE AZ-SANTA CRUZ AZ-PIMA AZ-
214 PM MST WED JUL 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIMA...
NORTHEASTERN SANTA CRUZ AND WEST CENTRAL COCHISE COUNTIES EXPIRES AT
215 PM MST...
AT 210 PM DOPPLER WEATHER RADAR INDICATED THE SEVERE THUNDERSTORM
AFFECTING THE AREA HAS DIMINISHED IN STRENGTH AND WILL NOW ONLY
PRODUCE LIGHT AMOUNTS OF RAIN.
IF YOU HEAR THUNDER MOVE TO A SHELTER IMMEDIATELY...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REMAIN INSIDE UNTIL
AT LEAST 30 MINUTES AFTER THE LAST CLAP OF THUNDER.
LAT...LON 3184 11067 3167 11066 3170 11034 3187 11033
3196 11045 3193 11061
$$
EVANSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:19 PM MST, 11 minutes earlier.
Area forecast discussion, Jul 11, 1:19 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST WED JUL 11 2007 .SYNOPSIS...THERE WILL BE AN INCREASE IN THUNDERSTORM ACTIVITY AS THE UPPER HIGH SHIFTS TOWARD WESTERN ARIZONA AND THE GREAT BASIN AND AN UPPER LEVEL DISTURBANCE IN MEXICO MOVES CLOSER TO ARIZONA TONIGHT AND THURSDAY. OTHERWISE...A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH PLENTY OF AFTERNOON HEATING TO GENERATE THUNDERSTORMS INTO THE WEEKEND. && .DISCUSSION...AS OF 2015Z RADAR WAS DETECTING ISOLATED TO SCATTERED THUNDERSTORMS JUST OVER EASTERN PORTIONS OF SANTA CRUZ COUNTY... EXTREME SOUTHEASTERN PIMA COUNTY...AND EXTREME SOUTHWESTERN COCHISE COUNTY. THESE STORMS EXTEND INTO NORTHERN SONORA AS WELL. MOVEMENT OF THE STORMS IS A SLOW DRIFT TO THE NORTH OR PERHAPS NNE. WATER VAPOR IMAGERY SHOWS AN UPPER LOW IN THE PACIFIC WITH ENERGY ROTATING AROUND THE LOW INTO NORTHERN CALIFORNIA AND THE GREAT BASIN. CLOSER TO HOME SATELLITE IMAGERY ALSO REVEALS A TROPICAL WAVE/EASTERLY WAVE OVER SOUTH CENTRAL CHIHUAHUA MEXICO AND MOVING TOWARD NORTHERN SONORA. CONVECTION CAN BE SEEN ON THE NORTHERN FLANK WITH DEVELOPMENT EXTENDING NORTHEAST INTO WEST TEXAS. THE MODELS ARE PROGGING THIS SYSTEM TO MOVE CLOSER TO SOUTHEAST ARIZONA OVERNIGHT AND THROUGH THE DAY ON THURSDAY. AS THIS OCCURS THE UPPER HIGH IS EXPECTED TO MOVE FROM THE PACIFIC WATERS INTO WESTERN ARIZONA AND THE GREAT BASIN WHICH WOULD RESULT IN A DEFORMATION ZONE OVER MY FORECAST AREA DURING THE DAY ON THURSDAY WHICH WOULD ENHANCE DEVELOPMENT. THEREFORE...I INCREASED THE RAIN CHANCES FOR THURSDAY...ESPECIALLY OVER COCHISE COUNTY. DURING THE PAST COUPLE OF NIGHTS CONVECTION HAS DEVELOPED DURING THE EARLY MORNING HOURS... ALBEIT ISOLATED. LOOKING AT SREF DATA FROM SPCS WEB PAGE INDICATES AN ENHANCEMENT OF NIGHT TIME ACTIVITY TONIGHT...SO ANOTHER JUSTIFICATION FOR INCREASING THE AFTER MIDNIGHT POPS SLIGHTLY TONIGHT FOR EASTERN ZONES. BY FRIDAY THE NAM STILL SUGGESTS THAT THE DEFORMATION ZONE WILL CONTINUE TO RESIDE OVER SOUTHEAST ARIZONA AND ALONG THE NEW MEXICO BORDER...SO POPS SIMILAR TO THE FORECAST FOR THURSDAY...BUT JUST NOT QUITE AS HIGH OVER THE EAST SINCE THE EASTERLY WAVE/TROPICAL WAVE WILL BE WELL INTO THE EXTREME EASTERN PACIFIC WATERS WEST OF BAJA BY FRIDAY. BY SATURDAY THE UPPER HIGH SETS UP OVER WESTERN ARIZONA AND THE GREAT BASIN WITH STEERING FLOW DIRECTLY FROM THE NORTH ALONG THE NEW MEXICO BORDER. THEREFORE...STORMS THAT DEVELOP ON SATURDAY WILL START ALONG THE RIM AND DROP SOUTH INTO THE VALLEYS OF GRAHAM AND COCHISE COUNTIES. THIS FLOW WILL TRANSPORT LESS MOISTURE SO POPS WILL BE A BIT LESS FOR THAT DAY. FOR SUNDAY THE HIGH IS IN THE SAME GENERAL LOCATION BUT THE STEERING FLOW IS MORE FROM THE NORTHEAST AND THIS CONTINUES THROUGH WEDNESDAY. SO POPS THROUGH THEN WILL BE NEAR CLIMATOLOGY. HIGH TEMPS FOR TUCSON WILL BE AROUND 100 FOR THE NEXT THREE DAYS WITH HIGHS AROUND 103 THROUGH THE MIDDLE OF NEXT WEEK. LOWS WILL GENERALLY BE IN THE UPPER 70S TO AROUND 80 FOR TUCSON. && .FIRE WEATHER...HIGH PRESSURE WILL BUILD OVER WESTERN ARIZONA AND THE GREAT BASIN WITH AN UPPER LEVEL DISTURBANCE MOVING TOWARD ARIZONA FROM NORTHERN MEXICO. THIS WILL ALLOW DEEPER MOISTURE TO FLOW INTO SOUTHEASTERN ARIZONA OVER THE NEXT COUPLE OF DAYS ALONG WITH AN ENHANCEMENT OF THE STORMS THAT DEVELOP. INCREASED THUNDERSTORM ACTIVITY WILL RESULT IN GUSTY AND ERRATIC WINDS WITH THESE STORMS. OVERNIGHT HUMIDITY RECOVERIES WILL REMAIN GOOD THROUGH THE WEEK ALONG WITH BRIEF HEAVY RAIN. WITH DEEP MOISTURE OVER THE AREA AND PLENTY OF DAYTIME HEATING...NOCTURNAL THUNDERSTORMS ARE POSSIBLE. && .AVIATION...THUNDERSTORM ACTIVITY WILL INCREASE ON THURSDAY AS DEEPER MOISTURE MOVES INTO THE AREA FROM THE SOUTHEAST. WIND GUSTS TO 50 KNOTS ARE POSSIBLE WITH THE STRONGER STORMS ALONG WITH LOCALLY HEAVY RAIN MAINLY DURING THE AFTERNOON AND EVENING HOURS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOLLERE FIRE WEATHER/AVIATION...EVANS WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jul 10, 9:50 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.